Why you should get off PPI's

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SummerGAL
Regular Member


Date Joined Apr 2011
Total Posts : 116
   Posted 6/30/2012 10:05 PM (GMT -6)   
I hope it's OK to post this article on "why you should get off PPI's".  I found it to be very interesting. I've been on PPI's for 12 years and it's going to be hard to stop them,  but I'm going to try.
 
Summer
 
 
 
Click on link to the homepage and then click on article.  The first article is the one you will be looking for.
Summer,   I redid your link as the link for the article would not open.  :-) - Kitt

Post Edited By Moderator (stkitt) : 7/2/2012 2:46:37 PM (GMT-6)


mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 7/1/2012 1:47 AM (GMT -6)   
I've tried coming off them 3 or 4 times now and been very ill each time. Some people have success with diet (vegan or Koufman) and can reduce their drugs but most people seem to end up with surgery if they don't want the drugs long term.

I agree they are a worrisome drug - they give me a lot of side effects and make me anaemic, but I cannot function without them.

MMM

Post Edited (mudmagnetmum) : 7/1/2012 6:40:56 AM (GMT-6)


sunbeam48
Veteran Member


Date Joined Jun 2011
Total Posts : 795
   Posted 7/1/2012 6:28 AM (GMT -6)   
I rarely hear people here mention that there are non ppi drugs available, called h2 blockers. I feel better since I started taking zantec. I also eat carefully and use a number of lifestyle changes, but I made all those changes while on ppis and feel better now. The ppi maybe helped me heal, but was not good for me long term.

SummerGAL
Regular Member


Date Joined Apr 2011
Total Posts : 116
   Posted 7/1/2012 11:24 PM (GMT -6)   
The side effects of PPI's for me are Tinnitus, and achy joints. I take the Max dosage of 40MG/2 day of Zegerid plus 300 mg of Zantac. I'm going to try and cut down to one 40mg Zegerid a day and 150mg of Zantac. I do plan to have the Nissen late this fall, but will try and wean off the PPI's 100% a few weeks before surgery if possible. I have found minimum help with a change in diet, but the biggest improvement I have noticed is chewing gum after meals, apple cider vinegar and drinking a fermented green drink every morning.

Summer

sunbeam48
Veteran Member


Date Joined Jun 2011
Total Posts : 795
   Posted 7/2/2012 1:03 PM (GMT -6)   
Summer, the link isn't working. Maybe you could post google search terms that would get there.

Incognito
Regular Member


Date Joined Jun 2012
Total Posts : 45
   Posted 7/2/2012 7:59 PM (GMT -6)   
ARTICLE LINK

This is really worrying. I'm starting the 4th week of PPI's but after reading that I feel like quitting them right away and looking for alternatives. Not the first time I read here about PPI addiction cry

SummerGAL
Regular Member


Date Joined Apr 2011
Total Posts : 116
   Posted 7/3/2012 2:39 AM (GMT -6)   
Thanks Kitt for fixing the link. I've cut back on 50% of my PPI's and I'm doing OK, but it's only been three days. More time will tell if I can wean off or not.

Summer

Baza
Veteran Member


Date Joined Jan 2011
Total Posts : 513
   Posted 7/3/2012 4:21 AM (GMT -6)   
hi,very hard to get off ppis if you have reflux,ive tried over 6 years going off them and feel really ill every single time.There just isnt another alternative,maybe if you have mild reflux you can get by with a restrcitive diet and otc medication.PPis are a necessary evil. Barry

Tandem Rider
Regular Member


Date Joined Jun 2011
Total Posts : 122
   Posted 7/3/2012 3:15 PM (GMT -6)   
I was on PPIs for eight years and stopped after my TIF procedure. I had some rebound acid reflux but it stopped in a few days and I had no other complications.

Ideally, a person would not have acid reflux and would not have to take PPIs. When I started waking up with white spots on my tongue from acid reflux I started the PPIs as my doctor had told me about Barretts esophagus and the relationship to esophageal cancer, although today it is debatable.

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 7/3/2012 4:28 PM (GMT -6)   
I agree with Baza - I hate them but without them I wouldn't even be able to walk my kids to school!

MMM

SummerGAL
Regular Member


Date Joined Apr 2011
Total Posts : 116
   Posted 8/21/2012 12:31 AM (GMT -6)   
How long does it take to feel the rebound from being off PPI's?  I've been off only four days and nothing major yet.  I am taking zantac 2/day to keep things at bay.  I feel the burn a little,  but not bad.  I think the PPI's are causing osteoporosis.  I'm going to the Doc next week to find out.
 
Summer scool

ericapeace2000
Forum Moderator


Date Joined Mar 2012
Total Posts : 1110
   Posted 8/21/2012 4:53 AM (GMT -6)   
Ppi drugs like other medications can have side effects. Coming off if them requires a weening process and rigid diet. Unfortunately for me, I struggle even on nexium and rigid diet so I have to stay on it for now to function. Maybe one day.
Diagnosed GERD, no other medical conditions (this one is enough)

steppingstone
Regular Member


Date Joined Apr 2010
Total Posts : 372
   Posted 8/21/2012 8:37 AM (GMT -6)   
I have been on ppi's for most of the last 12-13 years-most recently Nexium 40 mg, but have been on as high as 80 mg in the past. I had never been able to go off of them until recently without becoming very ill. about a month ago, I replaced the Nexium with Pepcid, 150 mg, which I take twice daily. I supplement this throughout the day with Tums. I have modified my diet somewhat, am eating smaller meals, and have started sleeping on a wedge pillow, which helps tremendously. I have also started drinking Aloe Vera jucice. Overall, I think I am doing pretty well, and feel better than when I was on Nexium. I I have not had very much actual reflux at all. I do still have some problems with heartburn, especially when I bend over. My abdomen is absolutely huge, which I have read can be just another side effect of the nexium, and this puts pressure on my hiatal hernia. The main problem that I have noted is that my digestive system seems "sluggish"-that is, whenever I eat something, I feel as if it sits in my stomach for a long period of time before it digests. I am also having problems with being constipated. I feel as if I never totally empty out.

SummerGAL
Regular Member


Date Joined Apr 2011
Total Posts : 116
   Posted 8/22/2012 12:24 AM (GMT -6)   
Thanks for the info. I was on 80mg a day of Zegerid which is the only PPI that works for me anymore and 2-4 Zantacs a day, then I went down to 40mg of Zegerid and now no Zegerid for five days. I went out tonight to a Customer event and drank a glass of wine and now I'm feeling the burn so I hope the Zantac will kick in soon.
When I started to go off the PPI's, I started drinking a green drink everyday and added ACV which I think has really helped. I hope I can continue to stay off the PPI's because my bones/joints ache.


Thanks for sharing

Summer
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 10:12 PM (GMT -6)
There are a total of 2,973,496 posts in 326,136 threads.
View Active Threads


Who's Online
This forum has 161011 registered members. Please welcome our newest member, brittrosalia.
352 Guest(s), 6 Registered Member(s) are currently online.  Details
Artist Mark, Girlie, jmhri, junior568, RobLee, suchatravesty